Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 237, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 3, 2012, 9:47 PM CDT for Fayette County, Shelby County, Tennessee. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2012, 9:47 PM CDT (02:47 UTC)
- Expired
- Jun 3, 2012, 10:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 35 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:54 PM CDT | HAIL 0.5 | 4 W Cordova, TN | 1/4 TO 1/2 INCH HAIL NEAR CORDOVA. |
| Jun 3, 9:57 PM CDT | TSTM WND DMG | Arlington, TN | TREE DOWN ON HOUSE IN ARLINGTON. TIME ESTIMATED. |
| Jun 3, 10:02 PM CDT | TSTM WND DMG | 5 Ese Eads, TN | LARGE TREE DOWN NEAR EADS WITH OTHERS DOWN ACROSS FAYETTE COUNTY. TIME ESTIMATED. |
| Jun 3, 10:20 PM CDT | TSTM WND DMG | Somerville, TN | TREE LIMBS AND POWER LINES DOWN - SCATTERED ABOUT THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 7:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
264
WUUS54 KMEG 040247
SVRMEG
TNC047-157-040330-
/O.NEW.KMEG.SV.W.0237.120604T0247Z-120604T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
947 PM CDT SUN JUN 3 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1030 PM CDT
* AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTH OF ARLINGTON TO ARLINGTON TO CORDOVA...OR ALONG A LINE
EXTENDING FROM 13 MILES SOUTH OF COVINGTON TO 9 MILES NORTHEAST OF
BARTLETT TO CORDOVA...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARLINGTON...BARTLETT...EADS...ELLENDALE...LAKELAND...SOMERVILLE AND
CORDOVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
&&
LAT...LON 3525 8919 3510 8929 3513 8995 3528 8981
3540 8973 3539 8965 3538 8964 3540 8960
3540 8921 3539 8919
TIME...MOT...LOC 0247Z 273DEG 39KT 3537 8959 3527 8964
3516 8977
$$
BORGHOFF1 follow-up statement
208
WWUS54 KMEG 040309
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1009 PM CDT SUN JUN 3 2012
TNC157-040320-
/O.CAN.KMEG.SV.W.0237.000000T0000Z-120604T0330Z/
SHELBY TN-
1009 PM CDT SUN JUN 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY COUNTY IS
CANCELLED...
AT 1010 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3525 8920 3511 8929 3510 8929 3512 8964
3538 8963 3538 8962 3540 8921 3539 8919
3525 8919
TIME...MOT...LOC 0310Z 273DEG 39KT 3536 8928 3526 8933
3515 8946
$$
TNC047-040330-
/O.CON.KMEG.SV.W.0237.000000T0000Z-120604T0330Z/
FAYETTE TN-
1009 PM CDT SUN JUN 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN FAYETTE COUNTY...
AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DIME SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM YUM YUM TO POWERS TO MACON...OR
ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF BROWNSVILLE TO 22 MILES
NORTHEAST OF COLLIERVILLE TO 11 MILES NORTHEAST OF COLLIERVILLE...
MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADEN...
GALLAWAY...OAKLAND...WILLISTON...BELMONT...LAMBERT...MOORMAN...YUM
YUM...TAYLOR CHAPEL...MILLER...FAYETTE CORNERS...LACONIA...LONGTOWN
AND HICKORY WITHE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3525 8920 3511 8929 3510 8929 3512 8964
3538 8963 3538 8962 3540 8921 3539 8919
3525 8919
TIME...MOT...LOC 0310Z 273DEG 39KT 3536 8928 3526 8933
3515 8946
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:45 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 3, 6:45 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 645 PM CDT SUN JUN 3 2012 .DISCUSSION... UPDATED FOR 00Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 348 PM CDT SUN JUN 3 2012/ DISCUSSION...FORECAST FOCUS ON CONVECTIVE POTENTIAL THROUGH TUESDAY. SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. CONVECTIVE TRENDS ARE BEING CLOSELY MONITORED THIS AFTERNOON FOR POSSIBLE RAPID REDEVELOPMENT OF THUNDERSTORMS OVER NORTHERN ARKANSAS. MCV INDUCED OUTFLOWS AND THE SYNOPTIC WARM FRONT HAVE LED TO STRONG DIFFERENTIAL HEATING OVER THIS REGION WITH MID 90S ACROSS MUCH OF ARKANSAS BENEATH VERY STEEP MID LEVEL LAPSE RATES ASSOCIATED WITH EML. ALTHOUGH CAPPED...THIS HAS LED TO EXTREMELY UNSTABLE CONDITIONS TO THE SOUTH OF THE FRONT WITH MLCAPE VALUES IN EXCESS OF 3500-4000 J/KG AND SBLI VALUES OF -10C. WITH BACKED FLOW NORTH OF THE BOUNDARY...THE MAGNITUDE OF SHEAR IS GREATER NORTH BUT INSTABILITY IS CONSIDERABLY LOWER. APPEARS THE BEST CHANCE FOR STORMS WILL BE ALONG THIS BOUNDARY WHERE INSTABILITY /UNCAPPED/ AND SHEAR ARE BEST JUXTAPOSED ACROSS NORTHERN ARKANSAS...WITH THE THREAT FOR VERY LARGE HAIL INITIALLY... THEN BECOMING A DAMAGING WIND THREAT WITH TIME AS STORMS CONGEAL INTO A FORWARD PROPAGATING MCS. THIS MCS WOULD THEN RAKE ACROSS THE NORTHERN AND CENTRAL PORTIONS OF THE MIDSOUTH - NAMELY SERN MO/NERN AR/WRN TN/FAR NRN MS LATER THIS EVENING AND OVERNIGHT. RAISED POPS IN THESE AREAS TO 70 PCT. THE MCS MAY STILL BE ONGOING MONDAY MORNING ACROSS THE EASTERN AREAS. REMAINING UNCERTAINTY ABOUT TONIGHT/S CONVECTIVE EVOLUTION AMPLIFIES THE UNCERTAINTY FOR MONDAY. ATTM IT LOOKS LIKE RETURN FLOW BEHIND THE MORNING MCS SHOULD ALLOW THE ATMOSPHERE TO RECOVER QUICKLY...WITH STRONG HEATING EXPECTED AND TEMPERATURES RISING BACK INTO THE 90S. ADDITIONAL SCATTERED DEVELOPMENT IS PROBABLE THROUGH THE DAY ALONG ANY BOUNDARIES LEFT OVER FROM TONIGHT AND NEAR THE SYNOPTIC FRONT IN THE PRESENCE OF 3000+ J/KG CAPE. WIND SHEAR AGAIN IS RATHER WEAK SO MULTICELLULAR CLUSTERS CAPABLE OF WIND DAMAGE APPEARS TO BE THE MAIN THREAT. A TROUGH WILL BEGIN TO DIG DOWN THE EAST COAST...FORCING THE SYNOPTIC FRONT FURTHER SOUTH FOR MONDAY NIGHT AND TUESDAY. THUS...CONTINUED TO TAPER OFF POPS FROM NORTH TO SOUTH DURING THIS TIME. LONG TERM...WEDNESDAY THROUGH SUNDAY. MODELS REMAIN AT ODDS WITH HOW FAR SOUTH TO TAKE THE FRONT THROUGH EARLY NEXT WEEK. THE ECMWF IS THE ONLY REMAINING MODEL TO KEEP MENTIONABLE POPS ACROSS NORTHERN MISSISSIPPI DURING THIS TIME WITH THE NAM/DGEX/GFS/GEM ALL INDICATING A DRIER NORTHEAST FLOW. SEEMS THE CONSENSUS WITH SURROUNDING OFFICES WAS TO REMOVE POPS FOR MUCH OF THE LONG TERM BUT WOULD NOT BE SURPRISED TO SEE THE ECMWF PAN OUT...ESPECIALLY GIVEN THE TIME OF YEAR. A LARGE RIDGE LOOKS TO BUILD OVER THE CENTRAL U.S. FOR LATE WEEK AND NEXT WEEKEND. THIS WILL BRING INCREASING TEMPERATURES THROUGH AT LEAST SATURDAY...HOWEVER BOTH THE GFS AND ECMWF SHOW INCREASING TROPICAL MOISTURE BY NEXT SUNDAY WITH LOWER 925 MB TEMPS ADVECTING WITH IT NORTHWARD INTO MISSISSIPPI. INTRODUCED A SLIGHT CHANCE FOR STORMS OVER NORTHERN MISSISSIPPI SUNDAY. BORGHOFF && .AVIATION... 00Z TAF CYCLE NUMEROUS TSRAS HAVE DEVELOPED OVER THE PAST COUPLE OF HOURS NEAR A WARM FRONT STRETCHED ACROSS NORTHERN ARKANSAS. EXPECT THESE STORMS TO CONGEAL INTO AN MCS THAT WILL TRACK ACROSS THE MIDSOUTH THIS EVENING. ADDED TEMPOS FOR TSRAS AT ALL TAF SITES THIS EVENING. THE QUESTION THEN BECOMES WHAT HAPPENS LATER TONIGHT. RAPID UPDATE MODELS STILL SHOW REDEVELOPMENT STARTING AFT 04/08Z ACROSS THE MIDSOUTH DESPITE THE MCS MOVING THROUGH THIS EVENING. FOR NOW KEPT THE TEMPOS IN PLACE AT ALL SITES FOR LATER TONIGHT. ATTM NOT CONFIDENT IN TSRA CHANCES OR TIMING DURING THE DAY ON MONDAY SO LEFT OUT MENTION FOR NOW THOUGH THIS WILL BE REVISITED. EXPECT GENERALLY VFR CONDS THROUGH THE PERIOD OUTSIDE OF TSRAS. LIGHT SOUTH OR VARIABLE WINDS OUTSIDE OF TSRAS OVERNIGHT BECOMING WSW AT 8-10 KTS AFT 04/13Z. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 73 91 71 87 / 70 50 40 10 MKL 68 87 64 85 / 70 60 30 10 JBR 70 92 66 87 / 70 50 20 10 TUP 71 89 69 87 / 60 50 50 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 3, 7:20 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 720 PM CDT SUN JUN 3 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 720 PM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN ARKANSAS EARLY THIS EVENING...CONGEAL INTO A THUNDERSTORM COMPLEX...AND PUSH ACROSS THE MIDSOUTH TONIGHT. DAMAGING WINDS WILL BE THE MAIN THREAT. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHEAST OF A LINE FROM JONESBORO...TO MEMPHIS...AND TUPELO ON MONDAY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY MORNING ACROSS NORTHERN MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON MONDAY. BORGHOFF
In the hours before
Local storm report, Jun 3, 3:59 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD GLEN 34.87N 88.50W
06/03/2012 ALCORN MS TRAINED SPOTTER
FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
TORNADO NEAR GLEN.
0130 PM HAIL W GLEN 34.87N 88.50W
06/03/2012 E0.50 INCH ALCORN MS AMATEUR RADIO
PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.
&&
MRMLocal storm report, Jun 3, 6:58 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD GLEN 34.87N 88.50W
06/03/2012 ALCORN MS TRAINED SPOTTER
FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
TORNADO NEAR GLEN.
0130 PM HAIL W GLEN 34.87N 88.50W
06/03/2012 E0.50 INCH ALCORN MS AMATEUR RADIO
PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.
0650 PM HAIL 1 S SELMER 35.16N 88.59W
06/03/2012 E1.00 INCH MCNAIRY TN TRAINED SPOTTER
PENNY TO QUARTER SIZED HAIL ON HIGHWAY 45 JUST SOUTH OF
SELMER
0650 PM HAIL 1 S SELMER 35.16N 88.59W
06/03/2012 E1.00 INCH MCNAIRY TN TRAINED SPOTTER
QUARTER SIZED HAIL ON HIGHWAY 142 SOUTH OF SELMER
0650 PM TSTM WND GST 1 S SELMER 35.16N 88.59W
06/03/2012 E60.00 MPH MCNAIRY TN TRAINED SPOTTER
WIND GUST 55 TO 60 MPH ON HWY 142 JUST SOUTH OF SELMER.
&&
MRMLocal storm report, Jun 3, 7:34 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
734 PM CDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD GLEN 34.87N 88.50W
06/03/2012 ALCORN MS TRAINED SPOTTER
FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
TORNADO NEAR GLEN.
0130 PM HAIL W GLEN 34.87N 88.50W
06/03/2012 E0.50 INCH ALCORN MS AMATEUR RADIO
PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.
0650 PM TSTM WND GST 1 S SELMER 35.16N 88.59W
06/03/2012 E60.00 MPH MCNAIRY TN TRAINED SPOTTER
WIND GUST 55 TO 60 MPH ON HWY 142 JUST SOUTH OF SELMER.
0650 PM HAIL 1 S SELMER 35.16N 88.59W
06/03/2012 E1.00 INCH MCNAIRY TN TRAINED SPOTTER
QUARTER SIZED HAIL ON HIGHWAY 142 SOUTH OF SELMER
0650 PM HAIL 1 S SELMER 35.16N 88.59W
06/03/2012 E1.00 INCH MCNAIRY TN TRAINED SPOTTER
PENNY TO QUARTER SIZED HAIL ON HIGHWAY 45 JUST SOUTH OF
SELMER
0712 PM HAIL SMITHVILLE 36.08N 91.30W
06/03/2012 E4.50 INCH LAWRENCE AR FIRE DEPT/RESCUE
41/2 INCH SIZED HAIL REPORTED IN SMITHVILLE.
0715 PM HAIL SMITHVILLE 36.08N 91.30W
06/03/2012 E1.25 INCH LAWRENCE AR TRAINED SPOTTER
HAIL JUST SLIGHTLY LARGER THAN HALF DOLLAR SIZE REPORTED
IN SMITHVILLE.
&&
MRMLocal storm report, Jun 3, 8:13 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD GLEN 34.87N 88.50W
06/03/2012 ALCORN MS TRAINED SPOTTER
FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
TORNADO NEAR GLEN.
0130 PM HAIL W GLEN 34.87N 88.50W
06/03/2012 E0.50 INCH ALCORN MS AMATEUR RADIO
PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.
0650 PM HAIL 1 S SELMER 35.16N 88.59W
06/03/2012 E1.00 INCH MCNAIRY TN TRAINED SPOTTER
PENNY TO QUARTER SIZED HAIL ON HIGHWAY 45 JUST SOUTH OF
SELMER
0650 PM HAIL 1 S SELMER 35.16N 88.59W
06/03/2012 E1.00 INCH MCNAIRY TN TRAINED SPOTTER
QUARTER SIZED HAIL ON HIGHWAY 142 SOUTH OF SELMER
0650 PM TSTM WND GST 1 S SELMER 35.16N 88.59W
06/03/2012 E60.00 MPH MCNAIRY TN TRAINED SPOTTER
WIND GUST 55 TO 60 MPH ON HWY 142 JUST SOUTH OF SELMER.
0712 PM HAIL SMITHVILLE 36.08N 91.30W
06/03/2012 E4.50 INCH LAWRENCE AR FIRE DEPT/RESCUE
41/2 INCH SIZED HAIL REPORTED IN SMITHVILLE.
0715 PM HAIL SMITHVILLE 36.08N 91.30W
06/03/2012 E1.25 INCH LAWRENCE AR TRAINED SPOTTER
HAIL JUST SLIGHTLY LARGER THAN HALF DOLLAR SIZE REPORTED
IN SMITHVILLE.
0743 PM HAIL 2 N CORINTH 34.97N 88.52W
06/03/2012 E0.88 INCH ALCORN MS TRAINED SPOTTER
PEA TO NICKEL SIZED HAIL JUST SOUTH OF TENNESSEE
MISSISSIPPI BORDER NORTH OF CORINTH.
0744 PM HAIL BATH SPRINGS 35.44N 88.09W
06/03/2012 E1.75 INCH DECATUR TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN BATH SPRINGS.
0800 PM TORNADO GOSNELL 35.96N 89.97W
06/03/2012 MISSISSIPPI AR TRAINED SPOTTER
POSSIBLE TORNADO NEAR GOSNELL.
0801 PM TORNADO EGYPT 35.87N 90.95W
06/03/2012 CRAIGHEAD AR EMERGENCY MNGR
POSSIBLE TORNADO NEAR EGYPT.
0804 PM HAIL SSE HORNERSVILLE 36.04N 90.11W
06/03/2012 E1.00 INCH DUNKLIN MO TRAINED SPOTTER
QUARTER SIZED HAIL SOUTH OF HORNERSVILLE 1/4 MILE SOUTH
OF ROUTE Y IN DUNKLIN COUNTY.
&&
MRMLocal storm report, Jun 3, 8:41 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
841 PM CDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD GLEN 34.87N 88.50W
06/03/2012 ALCORN MS TRAINED SPOTTER
FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
TORNADO NEAR GLEN.
0130 PM HAIL W GLEN 34.87N 88.50W
06/03/2012 E0.50 INCH ALCORN MS AMATEUR RADIO
PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.
0650 PM HAIL 1 S SELMER 35.16N 88.59W
06/03/2012 E1.00 INCH MCNAIRY TN TRAINED SPOTTER
QUARTER SIZED HAIL ON HIGHWAY 142 SOUTH OF SELMER
0650 PM TSTM WND GST 1 S SELMER 35.16N 88.59W
06/03/2012 E60.00 MPH MCNAIRY TN TRAINED SPOTTER
WIND GUST 55 TO 60 MPH ON HWY 142 JUST SOUTH OF SELMER.
0650 PM HAIL 1 S SELMER 35.16N 88.59W
06/03/2012 E1.00 INCH MCNAIRY TN TRAINED SPOTTER
PENNY TO QUARTER SIZED HAIL ON HIGHWAY 45 JUST SOUTH OF
SELMER
0712 PM HAIL SMITHVILLE 36.08N 91.30W
06/03/2012 E4.50 INCH LAWRENCE AR FIRE DEPT/RESCUE
41/2 INCH SIZED HAIL REPORTED IN SMITHVILLE.
0715 PM HAIL SMITHVILLE 36.08N 91.30W
06/03/2012 E1.25 INCH LAWRENCE AR TRAINED SPOTTER
HAIL JUST SLIGHTLY LARGER THAN HALF DOLLAR SIZE REPORTED
IN SMITHVILLE.
0743 PM HAIL 2 N CORINTH 34.97N 88.52W
06/03/2012 E0.88 INCH ALCORN MS TRAINED SPOTTER
PEA TO NICKEL SIZED HAIL JUST SOUTH OF TENNESSEE
MISSISSIPPI BORDER NORTH OF CORINTH.
0744 PM HAIL BATH SPRINGS 35.44N 88.09W
06/03/2012 E1.75 INCH DECATUR TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN BATH SPRINGS.
0800 PM TORNADO GOSNELL 35.96N 89.97W
06/03/2012 MISSISSIPPI AR TRAINED SPOTTER
POSSIBLE TORNADO NEAR GOSNELL.
0801 PM TORNADO EGYPT 35.87N 90.95W
06/03/2012 CRAIGHEAD AR EMERGENCY MNGR
POSSIBLE TORNADO NEAR EGYPT.
0804 PM HAIL SSE HORNERSVILLE 36.04N 90.11W
06/03/2012 E1.00 INCH DUNKLIN MO TRAINED SPOTTER
QUARTER SIZED HAIL SOUTH OF HORNERSVILLE 1/4 MILE SOUTH
OF ROUTE Y IN DUNKLIN COUNTY.
0806 PM TSTM WND DMG 5 S JONESBORO 35.75N 90.69W
06/03/2012 CRAIGHEAD AR TRAINED SPOTTER
TREES DOWN ACROSS CR 766 AT US 141.
0819 PM HAIL STEELE 36.08N 89.85W
06/03/2012 M1.75 INCH PEMISCOT MO TRAINED SPOTTER
GOLFBALL SIZED HAIL AT INTERSECTION OF HWY 61 AND HWY M.
0823 PM TORNADO BAY 35.74N 90.56W
06/03/2012 CRAIGHEAD AR AMATEUR RADIO
POSSIBLE TORNADO NEAR BAY.
0830 PM TSTM WND DMG 4 WSW JONESBORO 35.80N 90.75W
06/03/2012 CRAIGHEAD AR TRAINED SPOTTER
GRAIN CART OVER TURNED IN THE MIDDLE OF CR 160 AND CR155.
0834 PM FUNNEL CLOUD TRUMANN 35.67N 90.52W
06/03/2012 POINSETT AR TRAINED SPOTTER
FUNNEL CLOUD REPORTED IN TRUMANN.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:09 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 51 min |
| Jun 3, 7:11 PM CDT | Tornado Warning | MEG | Decatur, Hardin | 14 min |
| Jun 3, 7:34 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 24 min |
| Jun 3, 7:40 PM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| Jun 3, 7:42 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, Hardin, McNairy | 48 min |
| Jun 3, 7:52 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin | 23 min |
| Jun 3, 7:57 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Lake, Obion, Weakley | 48 min |
| Jun 3, 8:07 PM CDT | Tornado Warning | MEG | Dyer, Lauderdale | 26 min |
| Jun 3, 8:22 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 38 min |
| Jun 3, 8:30 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Dyer, Gibson, Obion, Weakley | 45 min |
| Jun 3, 8:32 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 43 min |
| Jun 3, 8:35 PM CDT | Flash Flood Warning | MEG | McNairy | 5 hr |
| Jun 3, 8:39 PM CDT | Tornado Warning | MEG | McNairy | 36 min |
| Jun 3, 8:47 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 28 min |
| Jun 3, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 51 min |
| Jun 3, 8:58 PM CDT | Tornado Warning | MEG | Hardin, McNairy | 32 min |
| Jun 3, 9:13 PM CDT | Tornado Warning | MEG | Hardin, McNairy | 13 min |
| Jun 3, 9:15 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 45 min |
| Jun 3, 9:17 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Lauderdale, Madison | 43 min |
| Jun 3, 9:22 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 68 min |
| Jun 3, 9:32 PM CDT | Tornado Warning | MEG | Crockett, Haywood, Madison | 28 min |
| Jun 3, 9:34 PM CDT | Flash Flood Warning | MEG | Chester, Crockett, Decatur, Hardeman, Hardin, Haywood and 3 more | 3 hr |
| Jun 3, 10:06 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 24 min |
| Jun 3, 10:20 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, McNairy, Madison | 40 min |
| Jun 3, 10:40 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 3 hr |
| Jun 3, 10:52 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Hardin, McNairy | 38 min |
| Jun 3, 11:11 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 49 min |
| Jun 4, 2:30 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Tipton | 31 min |
| Jun 4, 3:08 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 52 min |
| Jun 4, 3:25 AM CDT | Special Weather Statement | MEG | Shelby | 35 min |
| Jun 4, 3:43 AM CDT | Special Weather Statement | MEG | Shelby | 47 min |
| Jun 4, 4:05 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 40 min |
| Jun 4, 4:22 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, McNairy | 38 min |
| Jun 4, 10:19 AM CDT | Special Weather Statement | MEG | Shelby | 26 min |
| Jun 4, 10:22 AM CDT | Areal Flood Advisory | MEG | Fayette, Shelby | 83 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.